Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 42, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 1, 2012, 7:27 PM CST for Clay County, Lowndes County, Oktibbeha County, Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2012, 7:27 PM CST (01:27 UTC)
- Expired
- Feb 1, 2012, 8:30 PM CST
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Lowndes County, MS, Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 40 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 1, 4:59 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691
WUUS54 KJAN 020127
SVRJAN
MSC025-087-105-020230-
/O.NEW.KJAN.SV.W.0042.120202T0127Z-120202T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CST WED FEB 1 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST POINT...
LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS...
OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF STARKVILLE...
* UNTIL 830 PM CST
* AT 727 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF PALA ALTO TO
6 MILES SOUTHWEST OF GRIFFITH TO 12 MILES WEST OF CRAIG SPRINGS
MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LONGVIEW...MULDROW...TIBBEE...SESSUMS...OKTOC...WAVERLY...BENT
OAK...KOLOLA SPRINGS...CRAWFORD...CALEDONIA AND STEENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
WEDNESDAY EVENING FOR NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3328 8830 3329 8909 3338 8909 3357 8894
3382 8885 3380 8871 3368 8871 3369 8850
3367 8849 3367 8846 3370 8839 3369 8837
3375 8832 3374 8824
TIME...MOT...LOC 0127Z 281DEG 42KT 3380 8876 3354 8881
3331 8907
$$
BYB3 follow-up statements
690
WWUS54 KJAN 020155
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CST WED FEB 1 2012
MSC105-020205-
/O.CAN.KJAN.SV.W.0042.000000T0000Z-120202T0230Z/
OKTIBBEHA MS-
755 PM CST WED FEB 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR OKTIBBEHA COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
WEDNESDAY EVENING FOR NORTHEASTERN MISSISSIPPI.
LAT...LON 3329 8830 3329 8867 3356 8867 3368 8858
3369 8851 3367 8849 3367 8843 3370 8839
3369 8837 3375 8832 3374 8825
TIME...MOT...LOC 0155Z 274DEG 40KT 3375 8845 3349 8850
3327 8877
$$
MSC025-087-020230-
/O.CON.KJAN.SV.W.0042.000000T0000Z-120202T0230Z/
LOWNDES MS-CLAY MS-
755 PM CST WED FEB 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR SOUTHEASTERN CLAY AND LOWNDES COUNTIES...
AT 755 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES NORTHWEST OF KOLOLA SPRINGS TO BENT OAK TO 12 MILES WEST
OF CRAWFORD MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COLUMBUS AFB...COLUMBUS...CALEDONIA AND STEENS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
WEDNESDAY EVENING FOR NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3329 8830 3329 8867 3356 8867 3368 8858
3369 8851 3367 8849 3367 8843 3370 8839
3369 8837 3375 8832 3374 8825
TIME...MOT...LOC 0155Z 274DEG 40KT 3375 8845 3349 8850
3327 8877
$$
BYB825
WWUS54 KJAN 020207
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CST WED FEB 1 2012
MSC025-020216-
/O.CAN.KJAN.SV.W.0042.000000T0000Z-120202T0230Z/
CLAY MS-
807 PM CST WED FEB 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...
THE STORM THAT PROMTED THE WARNING HAS EXITED THE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
WEDNESDAY EVENING FOR NORTHEASTERN MISSISSIPPI.
LAT...LON 3329 8830 3329 8867 3353 8849 3352 8847
3353 8849 3367 8843 3370 8839 3369 8837
3375 8832 3374 8825
TIME...MOT...LOC 0206Z 265DEG 36KT 3365 8831 3345 8845
$$
MSC087-020230-
/O.CON.KJAN.SV.W.0042.000000T0000Z-120202T0230Z/
LOWNDES MS-
807 PM CST WED FEB 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR LOWNDES COUNTY...
AT 806 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CALEDONIA TO COLUMBUS MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EASTERN LOWNDES COUNTY AT 820 PM CST
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
WEDNESDAY EVENING FOR NORTHEASTERN MISSISSIPPI.
&&
LAT...LON 3329 8830 3329 8867 3353 8849 3352 8847
3353 8849 3367 8843 3370 8839 3369 8837
3375 8832 3374 8825
TIME...MOT...LOC 0206Z 265DEG 36KT 3365 8831 3345 8845
$$
CME149 WWUS54 KJAN 020219 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 819 PM CST WED FEB 1 2012 MSC087-020230- /O.CON.KJAN.SV.W.0042.000000T0000Z-120202T0230Z/ LOWNDES MS- 819 PM CST WED FEB 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR EASTERN LOWNDES COUNTY... AT 819 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STEENS TO 6 MILES SOUTH OF COLUMBUS MOVING EAST AT 40 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST WEDNESDAY EVENING FOR NORTHEASTERN MISSISSIPPI. && LAT...LON 3329 8830 3329 8851 3362 8836 3368 8826 TIME...MOT...LOC 0219Z 273DEG 33KT 3357 8826 3342 8833 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 4:15 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Feb 1, 4:15 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 PM CST WED FEB 1 2012 .DISCUSSION...WATCHING TWO AREAS OF STORMS THIS AFTERNOON...ONE JUST SOUTH OF THE FORECAST AREA WHICH IS LARGELY ASSOCIATED WITH LOW LEVEL MOISTURE AND WARM AIR ADVECTION. THE OTHER...WHICH IS A MORE PRESSING CONCERN...IS TO THE WEST AND NORTHWEST OF THE CWA AND IS BEING INSTIGATED BY A RATHER STRONG UPPER DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT MOVING QUICKLY IN FROM THE WEST. NORTHERN FRINGES OF STORMS TO OUR SOUTH MAY STILL BRUSH THE HIGHWAY 98 CORRIDOR WITH SOME SHOWERS AND RUMBLE OF THUNDER THROUGH EARLY THIS EVENING...BUT THEIR MAIN FOCUS WILL BE WELL OF THE SOUTH OF THE CWA. ACTIVITY NOW JUST TO OUR WEST AND NORTHWEST HAS JUST RECENTLY PROMPTED ISSUANCE OF A SEVERE THUNDERSTORM WATCH FOR A SIZABLE CHUNK OF THE ARKLAMISS DELTA. THESE LATTER STORMS WILL BE MOVING INTO AN ENVIRONMENT GRADUALLY BECOMING MORE STABLE...BUT FORCING ALOFT PRODUCED BY THE TROUGH IS STRONG AND TEMPS ALOFT ARE COLD. THIS IS A RECIPE FOR STRONG TO SEVERE STORMS OF MAINLY A HAIL RISK (SINCE RATHER WEAK LOW LEVEL FLOW DOES NOT MAKE TORNADOES AT ALL LIKELY). THINKING IS THAT ORGANIZED CLUSTER OF STORMS LOOKING TO PUSH EAST DOWN THE HIGHWAY 82 CORRIDOR EARLY THIS EVENING SHOULD HOLD ON TO ENOUGH POTENCY TO BRING DECENT CHANCE OF HAIL AND BRIEF GUSTY WINDS TO CLEVELAND DOWN TO GRENADA. FURTHER SOUTH CONFIDENCE OF WIDESPREAD STRONG TO SEVERE ACTIVITY WANES...WHILE LIKELIHOOD THAT ANY OF THOSE STORMS WILL LOSE INTENSITY MORE QUICKLY GROWS. BUT EVEN IF ACTIVITY IS NOT SEVERE THIS EVENING...IT IS LOOKING MORE LIKELY THAT MANY RESIDENTS OF THE ARKLAMISS ALONG AND NORTH OF I-20 WILL GET SOME FORM OF RAIN THIS EVENING...WITH THE EXPECTATION OF THE BOUNDARY STALLING NEAR I-20 LATE TONIGHT PROVIDING MINOR CHANCES OF SHOWERS ALONG THAT ZONE INTO EARLY MORNING. OTHERWISE...ANTICIPATE ONLY MARGINAL COOLING IN LOCATIONS GETTING PASSED BY THE COLD FRONT TONIGHT WITH LOTS OF LOW LEVEL MOISTURE LEADING TO PATCHY STRATUS AND FOG AROUND AT DAYBREAK. TOMORROW AND TOMORROW NIGHT ANTICIPATE THE BOUNDARY MOVING INTO THE REGION TONIGHT TO BE PIVOTING BACK UP NORTH AS A WARM FRONT...ALTHOUGH SOMEWHAT DRIER AND COOLER AIR MAY HANG ON A BIT TIGHTER IN EASTERN MS. DRIVING THIS EVOLUTION WILL BE A MASSIVE NORTHERN STREAM DISTURBANCE DROPPING DOWN INTO THE PLAINS AND PROMOTING DOWNSTREAM RIDGING ALOFT OVER THE LOWER MS VALLEY REGION. WARMTH AND MOISTURE ADVECTION IN THE WAKE OF THE WARM FRONT WILL LIKELY BE MAXIMIZED JUST TO OUR WEST UNTIL LATE IN THE DAY FRIDAY...WITH RAIN CHANCES FOR OUR REGION GENERALLY HIGHEST WEST OF INTERSTATE 55. MODELS STILL SHOWING SERIOUS DISAGREEMENTS GOING INTO THIS WEEKEND ABOUT THE EVOLUTION OF THE PREVIOUSLY MENTIONED DISTURBANCE MOVING DOWN INTO THE PLAINS...SPECIFICALLY ABOUT HOW QUICKLY THIS TEMPORARILY CUT-OFF ENERGY PHASES BACK INTO THE NORTHERN STREAM FLOW. OUR CURRENT FORECAST FOLLOWS THE GFS IDEA OF A RELATIVELY QUICK PHASE AND SUBSEQUENT FRONTAL PASSAGE AND DRYING ON SUNDAY. THE EUROPEAN MODEL IS SLOWER AND LINGERS WETNESS CONSIDERABLY LONGER. STAYED THE COURSE WITH THE GFS FORECAST FOR NOW. THE PREVIOUS LONG RANGE PORTION OF THE FORECAST WILL BE ATTACHED SINCE IT DEALS WITH SOME OF THESE LONG RANGE ISSUES IN GREATER DETAIL. /BB/ && .PREV DISCUSSION... /ISSUED 418 AM CST WED FEB 1 2012/ LONG TERM...HUMID AND ABOVE AVERAGE TEMPERATURES EXPECTED AT LEAST THROUGH FRI/SAT BEFORE COOLER AIR SLOWLY FILTERS IN BY LATE WEEKEND TO EARLY NEXT WORK WEEK. LOWER CONFIDENCE STILL EXISTS IN FORECAST EVOLUTION SUNDAY AND BEYOND DUE TO CONTINUED MODEL DIFFERENCES. FOR FRIDAY MORNING...THE SRN 2/3RDS OF THE ARKLAMISS WILL BE WELL WITHIN THE WARM SECTOR AS LOWER 60 DEWPOINTS INFILTRATE NORTHWARD DUE TO SFC LOW DEVELOPMENT ACROSS THE SRN PLAINS AS A DEEP AND HIGHLY AMPLIFIED H5 TROUGH DIGS ACROSS THE WRN CONUS. ONGOING RAIN AND THUNDERSTORMS LOOK LIKELY AS STRONG ISENTROPIC UPGLIDE IN PRESENCE OF 800-1500 J/KG MUCAPE AND A S/WV EJECTING AHEAD OF THE NOW CLOSED CUT-OFF TROUGH OVER CNTRL PLAINS SHOULD SUPPORT DECENT COVERAGE. FOR FRIDAY AFTERNOON...SOME THUNDERSTORMS ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE COULD BECOME STRONG AND SEVERE WITH THE MAIN HAZARDS OF WIND GUSTS TO 60 MPH AND QUARTER SIZED HAIL. HOWEVER WITH INCREASING 0-1 KM SRH VALUES INVOF 600-800 J/KG MUCAPE FRIDAY NIGHT MAY ENHANCE THE POTENTIAL FOR TORNADO DEVELOPMENT. A QUICK BREAK IN THE RAIN COULD OCCUR SATURDAY MORNING AS S/WV PULLS OFF BUT RAIN SHOWERS AND THUNDERSTORMS LOOK PROBABLE TO RETURN BY SATURDAY AFTERNOON ACROSS MUCH OF THE REGION. ISENTROPIC LIFT ALONG WITH INCREASING INSTABILITY SAT AFTERNOON COULD ALLOW FOR SOME ADDITIONAL ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTH OF THE I-20 CORRIDOR WITH THE SAME POTENTIAL HAZARDS AS FRIDAY. FOR SUNDAY AND BEYOND...HAVE BLENDED OPS GFS/GEM/DGEX WITH THE EC ROUGHLY 70/30. THE OPS GFS/DGEX CONTINUE TO BE MORE PROGRESSIVE WITH THE FILLED CLOSED H5 LOW BEING PHASED IN WITH A STRONG VORTICITY LOBE ACROSS THE NE CONUS BY EARLY SUNDAY. THIS PROGRESSIVE NATURE DRIVES THE ASSOCIATED SFC LOW AND ATTENDANT COLD FRONT THROUGH THE REGION BY SUNDAY MORNING...EFFECTIVELY ENDING THE RAIN SHOWERS. THE EC CONTINUES TO HANG BACK THE CLOSED LOW OVER CNTRL KANSAS VS OPS GFS/DGEX FARTHER ENE OVER THE MID/UPPER MS VALLEY. THIS POSITIONING ALLOWS THE STRONG ARCTIC VORTEX ACROSS THE NE CONUS TO COMPLETELY MISS THE CUT-OFF LOW OVER THE CNTRL CONUS. THE EC PATTERN DICTATES THAT THE FRONT WILL NOT PUSH THROUGH UNTIL MONDAY AND DO SO VERY SLOWLY. THE GEM IS SOMEWHAT BETWEEN THESE SOLUTIONS WITH A PROGRESSIVE NATURE OF THE CLOSED LOW AND SFC COLD FRONT BUT SHOWS THE H5 CLOSED LOW NOT PHASING WITH THE VORT LOBE OVER NE CONUS AND DOES LINGER PRECIP THROUGH MID-DAY SUNDAY ACROSS SE AREAS. FURTHERMORE...NEARLY ALL INDIVIDUAL GFS ENSEMBLE MEMBERS FAVOR THE OPS GFS SOLUTION...THUS A 70/30 WEIGHTING WAS APPLIED TO THE SUN-WED TIME FRAME. THAT BEING STATED...HAVE ADDED IN SHOWER WORDING FOR SUNDAY MORNING AND SOME THUNDER WORDING FOR SUNDAY AFTERNOON TO ACCOUNT FOR SOME SLOWER TIMING PER EC FOR ERN AREAS OF MS. LOW TEMPS WERE ALSO INCREASED OVER MEXMOS A COUPLE OF DEGREES FOR SUN MORNING. FOR MON-WED...COOLER AND MORE SEASONABLE TEMPERATURES LOOK TO BE ON PAR REGARDLESS OF MODEL SOLUTION AS BROAD SFC HIGH PRESSURE SETTLES IN ACROSS THE OHIO RIVER VALLEY WITH SOME RETURN FLOW BEGINNING ONCE AGAIN WED. /ALLEN/ && .AVIATION...VFR TO SOME MVFR SCATTERED CIGS WAS NOTED ACROSS THE REGION FOR THIS AFTERNOON. SCATTERED SHOWERS AND SOME STRONG THUNDERSTORMS WILL AFFECT THE NORTHWEST DELTA REGION FOR LATE THIS AFTERNOON INTO EARLY THIS EVENING WITH IFR CONDITIONS. SOME OF THAT CONVECTION MAY COME DOWN TO THE I 20 CORRIDOR BEFORE MIDNIGHT. ISOLATED CONVECTION WILL BE POSSIBLE ACROSS THE REST OF THE REGION THROUGH THIS EVENING. EXPECT WIDESPREAD IFR CEILINGS AND PATCHY FOG CONDITIONS TO DEVELOP AFTER MIDNIGHT. EXPECT SOME POCKETS OF DENSE FOG TO DEVELOP...MAINLY NEAR RIVERS AND LOW LYING AREAS. THE FOG AND IFR CEILINGS SHOULD LIFT BY MID TO LATE MORNING. WINDS WILL BE VARIABLE AROUND 5-7 KNOTS./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 53 74 56 70 / 29 20 51 78 MERIDIAN 55 72 57 67 / 24 10 31 71 VICKSBURG 52 75 58 71 / 30 25 62 81 HATTIESBURG 57 76 57 73 / 33 17 43 69 NATCHEZ 55 76 61 73 / 23 31 63 74 GREENVILLE 55 70 57 69 / 28 14 58 90 GREENWOOD 56 71 59 68 / 40 13 42 84 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/17/ALLEN
Hazardous weather outlook, Feb 1, 5:59 PM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 559 PM CST WED FEB 1 2012 LAZ023>026-MSZ053>066-072>074-030000- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 559 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...MAINLY SOUTH OF INTERSTATE TWENTY. .DAY ONE...TONIGHT AND THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE. A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF INTERSTATE 20 SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS SHOULD DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE STABILIZES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>041-030000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY- 559 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND FAR NORTH CENTRAL MISSISSIPPI...PARTICULARLY ALONG THE HIGHWAY 82 CORRIDOR. .DAY ONE...TONIGHT AND THURSDAY... A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS A COLD FRONT TRIES TO PUSH INTO THE AREA FROM THE WEST. DAMAGING WINDS OF 60 TO 70 MPH AND QUARTER TO GOLF BALL SIZE HAIL WILL BE THE MAIN HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY INTO EARLY SATURDAY. LAZ015-016-MSZ042>052-030000- RICHLAND-MADISON LA-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 559 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI...PARTICULARLY ALONG THE INTERSTATE 20 CORRIDOR. .DAY ONE...TONIGHT AND THURSDAY... A FEW STRONG STORMS WILL BE POSSIBLE THIS EVENING AS MORE INTENSE THUNDERSTORMS MOVING IN FROM THE WEST GRADUALLY DIMINISH IN STRENGTH. THE MAIN RISK WITH THESE STORMS WILL BE PEA TO DIME SIZE HAIL AND BRIEF WIND GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL BE POSSIBLE FRIDAY INTO EARLY SATURDAY MORNING ALONG AND WEST OF A COLUMBIA TO JACKSON TO GREENWOOD MISSISSIPPI LINE. A FEW STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 60 MPH WINDS AND QUARTER SIZED HAIL WILL AGAIN BE POSSIBLE ALONG AND SOUTH OF INTERSTATE 20 SATURDAY AFTERNOON AND EARLY EVENING. STRONG TO SEVERE HAZARDS SHOULD DIMINISH THROUGH THE EVENING AS THE ATMOSPHERE STABILIZES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FRIDAY AND SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Local storm report, Feb 1, 5:28 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG MOUND BAYOU 33.88N 90.73W
02/01/2012 BOLIVAR MS EMERGENCY MNGR
LARGE TREES DOWN...REPORTED BY BOLIVAR EOC
&&
ECLocal storm report, Feb 1, 6:16 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
616 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 4 W DREW 33.81N 90.60W
02/01/2012 SUNFLOWER MS LAW ENFORCEMENT
2 HOMES WITH ROOF DMG AND A OUTBUILDING WAS BLOWN AWAY
ALONG DREW-MERIGOLD RD.
&&
CMELocal storm report, Feb 1, 6:27 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
627 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 1 SE AVALON 33.64N 90.07W
02/01/2012 CARROLL MS EMERGENCY MNGR
TREES DOWNED ALONG MS HIGHWAY 7 NEAR THE GRENADA COUNTY
LINE.
0605 PM TSTM WND DMG 2 NNE JEFFERSON 33.66N 89.87W
02/01/2012 CARROLL MS EMERGENCY MNGR
TREES DOWNED ALONG CR 106 NEAR THE GRENADA COUNTY LINE
&&
DLLocal storm report, Feb 1, 6:51 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM TSTM WND DMG 4 W DREW 33.81N 90.60W
02/01/2012 SUNFLOWER MS LAW ENFORCEMENT
3 HOMES WITH ROOF DMG AND A OUTBUILDING WAS BLOWN AWAY
ALONG DREW-MERIGOLD RD AND JENNINGS RD.
&&
CMELocal storm report, Feb 1, 7:01 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND GST LODI 33.55N 89.52W
02/01/2012 E50.00 MPH MONTGOMERY MS EMERGENCY MNGR
A TREE WAS DOWNED IN THE LODI AREA
&&
DLLocal storm report, Feb 1, 7:14 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
714 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 4 WNW MINTER CITY 33.78N 90.36W
02/01/2012 E0.75 INCH LEFLORE MS LAW ENFORCEMENT
PENNY SIZED HAIL COVERED THE GROUND
0535 PM TSTM WND DMG 2 SW MINTER CITY 33.73N 90.32W
02/01/2012 LEFLORE MS LAW ENFORCEMENT
A FEW POWER LINES AND POWER POLES DOWN BETWEEN MINTER
CITY AND SCHLATER.
0603 PM TSTM WND DMG 3 E GREENWOOD 33.52N 90.14W
02/01/2012 LEFLORE MS LAW ENFORCEMENT
A TREE DOWN ACROSS KAY LANE.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 6:37 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Montgomery, Oktibbeha, Webster | 53 min |
| Feb 1, 6:48 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery, Winston | 57 min |
| Feb 2, 2:29 AM CST | Dense Fog Advisory | JAN | Clarke, Covington, Forrest, Franklin, Jasper, Jefferson Davis and 6 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.